Drug Eruption, Exanthematous

Image and content excerpted from the VisualDx clinical decision support system.


Image of Drug Eruption, Exanthematous

VisualDx images show variation in age, skin color, and disease stage. VisualDx has 87 images of Drug Eruption, Exanthematous.

Full text and additional images for Drug Eruption, Exanthematous are available in the following VisualDx packages:

Pediatrics Complete

See descriptions of all packages available or sign up for a Free 30-Day Trial of the Essentials Package.


ICD Codes

ICD-9-CM:
693.0 – Dermatitis due to drugs and medicines taken internally

ICD-10-CM:
L27.0 – Generalized skin eruption due to drugs and medicaments taken internally

Synopsis

Exanthematous or morbilliform eruptions are the most common of all medication-induced eruptions. They consist of red macules and papules that often arise on the trunk and spread symmetrically to involve the proximal extremities. In severe eruptions, lesions coalesce and may lead to erythroderma. Palms, soles and mucous membranes also may be involved. Pruritus is common and fever may occur in more severe reactions. Onset is usually within 7-14 days of initiating a medication.

Almost any oral agent can cause an exanthematous reaction, but they are most commonly seen with the use of antibiotics (penicillins and sulfas), allopurinol, phenytoin, barbiturates, chlorpromazine, carbamazepine, gold, d-penicillamine, captopril, naproxen, and piroxicam, among others.

Try VisualDx FREE for 30 days

VisualDx is your key to a faster, more accurate diagnosis.

Sign up today and receive a FREE 30-day trial to the VisualDx Essentials Package.

Your VisualDx subscription includes mobile access via our Apple and Android apps.

VisualDx is a web-based clinical decision support system used in over 1,500 hospitals and large clinics. Learn more.

Get your FREE 30-day trial